Results 1 to 2 of 2

Thread: Effexor Withdrawal Symptoms - Even after resuming treatment?

  1. #1
    Join Date
    Jan 2015
    Posts
    116

    Effexor Withdrawal Symptoms - Even after resuming treatment?

    Hey everyone,

    I was an idiot this past week and went on a work trip without refilling my Effexor XR prescription.

    Basically, I had 4 pills left before the trip (I'm on 3 37.5mg pills a day), so I took only a single one the night before I flew, missed the full dose the next day, and then took the last full dose the next morning. However, I missed doses for the next 2 full days, and at the beginning of the withdrawal period (the day after my last dose) I was drinking pretty heavily at a work event (although I don't know if that would affect anything in terms of withdrawal severity).

    On day 2 of withdrawal I was having the usual brain zaps and kind of lightheadedness feelings, as well as a sensation like I was not entirely in my body. I was also just extremely tired feeling, but I assumed that was the hangover. The next day I finally forced myself to head to the pharmacy to refill, but that morning I felt even more exhausted than the night before, was having the head zaps, and the walk t and from the pharmacy was very bizarre, like I was in control of my body and aware of my actions, but felt like I was a spectator to what I was actually doing. Took a dose ASAP and felt better a few hours later: was still tired, but no longer had zaps, felt in my body again, but was still slightly hazy.

    Now, I'm wondering if anyone has ever had lingering withdrawal symptoms even after resuming the full dose? Currently on day 5 of regular doses at full strength and I feel a little nauseous (only every once in a while, not regularly, and this has been getting better), tired, and a little hazy/dizzy sometimes, like my balance is slightly off sometimes. Will this continue to last for a while even after I had started taking my doses again? I thought the symptoms would stop after the first dose?

  2. #2
    Join Date
    Jan 2017
    Posts
    1,699

    Re: Effexor Withdrawal Symptoms - Even after resuming treatment?

    Quote Originally Posted by Hypomania View Post
    I was drinking pretty heavily at a work event (although I don't know if that would affect anything in terms of withdrawal severity).

    ...Currently on day 5 of regular doses at full strength and I feel a little nauseous (only every once in a while, not regularly, and this has been getting better), tired, and a little hazy/dizzy sometimes, like my balance is slightly off sometimes. Will this continue to last for a while even after I had started taking my doses again? I thought the symptoms would stop after the first dose?
    I suspect the two sentences are connected.

    Antidepressants work by encouraging the growth of new brain cells in the hippocampal regions of the brain to replace cells killed and prevented from growing by high brain stress hormone levels levels, mostly of cortisol. Alcohol is nearly as efficient at killing the same hippocampal cells as cortisol even with moderate drinking (see also:Morris SA, 2010; Crews FT, 2003). Combine a stop to neurogenesis as the med's plasma levels drop to zero and the affect of the alcohol and mayhem can ensue. It may take a few more days for things to settle down.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Effexor XR Withdrawal
    By katicotrophic in forum Effexor / Venlafaxine
    Replies: 7
    Last Post: 06-01-09, 00:03
  2. Effexor Withdrawal
    By jo61 in forum Effexor / Venlafaxine
    Replies: 5
    Last Post: 22-05-08, 10:15
  3. Effexor withdrawal
    By jb2112 in forum Effexor / Venlafaxine
    Replies: 1
    Last Post: 07-06-07, 15:54
  4. Effexor withdrawal
    By weesue in forum Effexor / Venlafaxine
    Replies: 10
    Last Post: 12-08-05, 18:32

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •